Reasons Why Dialysis Can Cause Hair Loss
Can dialysis cause hair loss? Some dialysis patients will complain about their hair loss, and here is a voice from one dialysis patient: “I am only 23 years old. I started dialysis in September of last years. But since starting dialysis my hair seems to be falling out pretty bad, it has already been to the point of a receding hairline.”
The reasons why dialysis can cause hair loss include the following aspects:
1. Malnutrition: it is the most common reason for hair loss in dialysis patients. Check your serum albumin level (it should be at least 4.0g/dL). If it is low, this is an indicator that you are not getting enough protein in your diet. Since hair is protein, a diet that is too low may cause thinning and hair loss. Because dialysis patients are suggested to keep a reasonable diet, they should consult their dietitian about the diet suggestions.
2. Zinc deficiency: it can also cause hair loss. This is fairly common with dialysis patients because of our restrictions on foods high in this mineral. Dialysis can also pull vitamin out during treatment. Calcium, iron and certain B vitamins also play a role in hair growth.
3. Heparin: it is an anticoagulant that just about everyone who is on dialysis must take during treatment to prevent blood clotting.
4. Others: hair loss can also be caused by thyroid, inadequate dialysis and drug reactions.
As a matter of fact, in addition to hair loss, some dialysis patients will experience other complications such as low blood pressure, migraines, visual disturbances, muscle cramps, nausea and vomiting and sleeping problems and so on.
Dialysis can help kidney disease patients eliminate the waste products and excess fluid obviously, but it is not a long-term method. With dialysis proceeding, more and more kidney function will be lost. If the kidney damage can be repaired and kidney function can be enhanced, dialysis can be stopped. Have you ever thought about stopping dialysis? Tell us more about your condition, then kidney disease experts can send you the free medical advices.
Any questions? Fill the form below. You will surely get the free medical advice from experts within 24 hours.
- What is the Reason of Vomiting and Nausea in Dialysis and How to Treat It
- Does Dialysis Remove Uric Acid and Proteins
- My Creatinine Level Downs from 8.6 to 5.8 After Dialysis Can I Quit from It
- Is There Any Chance to Reduce the Times of Dialysis
- How Many Dialysis will Help Kidney Disease Patient with Creatinine 4.5